Alert archive / Alaska / High Wind Watches in 2008
High Wind Watch 13, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind watch at Nov 8, 2008, 4:05 PM AKST. It took effect at Nov 9, 2008, 9:00 PM AKST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 8, 2008, 4:05 PM AKST (01:05 UTC)
- In effect from
- Nov 9, 2008, 9:00 PM AKST
- Expired
- Nov 9, 2008, 4:11 PM AKST
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK71 PAFC 090105 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 405 PM AKST SAT NOV 8 2008 AKZ125-091600- /X.NEW.PAFC.HW.A.0013.081110T0300Z-081110T1400Z/ WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD... MOOSE PASS 405 PM AKST SAT NOV 8 2008 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT FOR PORTAGE VALLEY AND EASTERN TURNAGAIN ARM... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT FOR PORTAGE VALLEY AND EASTERN TURNAGAIN ARM. EAST WINDS IN PORTAGE VALLEY AND TURNAGAIN ARM WILL STEADILY INCREASE TONIGHT AND SUNDAY...PEAKING SUNDAY NIGHT. EAST WINDS OF 45 TO 60 MPH WITH GUSTS TO 75 MPH ARE POSSIBLE SUNDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
3 follow-up statements
000 WWAK71 PAFC 091418 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 518 AM AKST SUN NOV 9 2008 AKZ125-100400- /X.EXT.PAFC.HW.A.0013.081110T0600Z-081110T1800Z/ WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD... MOOSE PASS 518 AM AKST SUN NOV 9 2008 ...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING. EAST WINDS IN PORTAGE VALLEY AND TURNAGAIN ARM WILL STEADILY INCREASE TONIGHT AND SUNDAY...PEAKING SUNDAY NIGHT. EAST WINDS OF 45 TO 60 MPH WITH GUSTS TO 75 MPH ARE POSSIBLE SUNDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
000 WWAK71 PAFC 091715 CCA NPWAER URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 813 AM AKST SUN NOV 9 2008 AKZ125-100700- /X.COR.PAFC.HW.A.0013.081110T0600Z-081110T1800Z/ WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD... MOOSE PASS 813 AM AKST SUN NOV 9 2008 ...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING FOR PORTAGE VALLEY AND EASTERN TURNAGAIN ARM... THE HIGH WIND WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING FOR PORTAGE VALLEY AND EASTERN TURNAGAIN ARM. EAST WINDS IN PORTAGE VALLEY AND TURNAGAIN ARM WILL STEADILY INCREASE TODAY...PEAKING TONIGHT AND MONDAY MORNING. EAST WINDS OF 45 TO 60 MPH WITH GUSTS TO 80 MPH ARE POSSIBLE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
000 WWAK71 PAFC 100111 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 411 PM AKST SUN NOV 9 2008 AKZ125-101500- /X.UPG.PAFC.HW.A.0013.081110T0600Z-081110T1800Z/ /X.NEW.PAFC.HW.W.0022.081110T0600Z-081110T1800Z/ WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD... MOOSE PASS 411 PM AKST SUN NOV 9 2008 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM AKST MONDAY FOR PORTAGE VALLEY AND EASTERN TURNAGAIN ARM... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING FOR PORTAGE VALLEY AND EASTERN TURNAGAIN ARM...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM AKST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WINDS IN PORTAGE VALLEY AND TURNAGAIN ARM WILL STEADILY INCREASE THIS EVENING. EAST WINDS OF 35 TO 55 MPH WITH GUSTS TO 75 MPH ARE EXPECTED TO DEVELOP LATE IN THE EVENING AND PERSIST INTO MID MORNING MONDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Nov 8, 12:30 PM AKST, 3 hours 35 minutes earlier.
Area forecast discussion, Nov 8, 12:30 PM AKST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 1230 PM AKST SAT NOV 8 2008 .MODEL DISCUSSION...GFS AND NAM ARE IN GOOD AGREEMENT ON THE LOW OFF THE SOUTHERN TIP OF THE AK PENINSULA IN BOTH POSITION AND INTENSITY. EXPECTING ELONGATED LOW CENTER TO MOVE INTO BRISTOL BAY SUNDAY MIDDAY. AFTER LATE SUNDAY MORNING MODELS START TO DIVERGE ON SOLUTION FOR A NEW GULF OF ALASKA LOW. GFS IS DEEPER AND FURTHER NORTH THAN NAM...LEANING TOWARDS GFS AS IT APPEARS TO BE MORE CONSISTENT. .ANALYSIS AND UPPER LEVELS...MAIN ENERGY IS ASSOCIATED WITH EAST SIDE OF TROUGH THAT IS MOVING INTO THE WESTERN GULF OF ALASKA TODAY. WILL SEE STRONG SOUTHEAST FLOW IN MID AND UPPER LEVELS OVER SOUTHWEST AND SOUTHCENTRAL FOR THE NEXT SEVERAL DAYS. STRONG WEATHER FRONT ASSOCIATED WITH THIS SYSTEM SHOULD MOVE ONSHORE IN THE SOUTHWEST THIS EVENING AND ON THE KENAI PENINSULA LATE TONIGHT. .SHORT TERM FORECAST... SOUTHWEST...IN THE SOUTHERN AREAS EXPECT TO START OFF WITH SNOW BUT MIXING WITH RAIN AFTER MIDNIGHT. COULD SEE SOME LOCALIZED AREAS OF FREEZING RAIN AS WELL. SHOULD BE WARMING FROM KING SALMON WESTWARD. BETHEL ZONE WILL PROBABLY SEE SOME MIXED PRECIP SUNDAY MORNING BUT BETHEL SHOULD REMAIN BELOW FREEZING ON SUNDAY. EXPECT SOME MODERATE TO STRONG EAST TO NORTH WINDS SO VIZ WILL BE LOWER IN AREAS WITH BLOWING SNOW. AWAY FROM THE COAST COULD HAVE NEAR BLIZZARD CONDITIONS...WILL DEPEND ON MOISTURE CONTENT OF THE SNOW. KODIAK...SNOW TURNING TO RAIN AROUND MIDNIGHT. STRONG EAST WINDS THIS EVENING BUT SNOW SHOULD BE WET SO NOT EXPECTING ANY BLIZZARD. FRONT SHOULD PASS OVER FAIRLY QUICKLY THIS EVENING BUT WITH GOOD SOUTHWEST FLOW ALOFT WILL EXPECTED CONTINUED RAIN AND SNOW OVER NIGHT WITH RAIN SHOWERS ON SUNDAY. SOUTHCENTRAL...FRONT MOVES ONSHORE OVER KENAI PENINSULA TONIGHT. MODERATE TO STRONG GAP AND MOUNTAIN WINDS AS PRESSURE BUILDS ALONG THE COAST. EXPECTING STRONG WINDS IN PORTAGE AREA AND UPPER HILLSIDE. WITH STRONG DOWN INLET FLOW THROUGH EARLY MONDAY MORNING EXPECTING DOWNSLOPE WINDS TO BE CONFINED TO UPPER AND MID HILLSIDE...MIGHT SEE SOME MODERATE GUSTS ON LOWER HILLSIDE MONDAY MORNING. GOOD CHANCE FOR SNOW IN UPPER AND WESTERN SUSITNA VALLEY. SNOW TURNING TO RAIN ALONG THE NORTH GULF COAST SUNDAY MORNING. .LONG TERM FORECAST...AS NOTED THERE IS CONSIDERABLE MODEL DISAGREEMENT ON THE SYSTEM THAT MOVES INTO THE GULF MONDAY NIGHT. NEVERTHELESS THERE WILL BE A FAIRLY DEEP LOW IN THE GULF ON TUESDAY WITH STRONG EAST FLOW IN THE NORTHERN GULF. EXPECT RAIN OR SNOW ALONG THE COAST TUESDAY. MODELS INDICATING DOWNSLOPING OVER SOUTHCENTRAL ONCE AGAIN ON TUESDAY. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE MARINE...GALES AND STORMS EVERYWHERE EAST OF 170W. FIRE WEATHER...NOT EXPECTING ANY PROBLEMS TODAY. JOHNANIMAL NOV 08
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 4:00 PM AKST | Gale Warning | AFC | 36 hr | |
| Nov 8, 4:00 PM AKST | Small Craft Advisory | AFC | 36 hr | |
| Nov 9, 4:00 AM AKST | Gale Warning | AFC | 12 hr | |
| Nov 9, 4:00 AM AKST | Small Craft Advisory | AFC | 4 days | |
| Nov 9, 5:13 AM AKST | Winter Weather Advisory | AFC | 32 hr |
Nearby
High Wind Watches in Alaska, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.